Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 10, 2015, 12:01 PM CDT for Fayette County, Illinois. It took effect at Apr 10, 2015, 12:27 PM CDT. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 12:01 PM CDT (17:01 UTC)
- In effect from
- Apr 10, 2015, 12:27 PM CDT
- Expired
- Apr 13, 2015, 7:00 AM CDT
- In force
- 67 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
569
WGUS43 KLSX 101701
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT FRI APR 10 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This flood warning is a result of recent heavy rain over the basin..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-111701-
/O.NEW.KLSX.FL.W.0010.150410T1727Z-150413T1200Z/
/VNDI2.1.ER.150410T1727Z.150411T1200Z.150412T1200Z.NO/
1201 PM CDT FRI APR 10 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia
* until Sunday.
* At 11:30 AM Friday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: Rise above flood stage this afternoon and crest near
near 20.0 feet by tomorrow morning. The river will fall
below flood stage Sunday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/11 04/12 04/13 04/14 04/15
Kaskaskia River
Vandalia 18.0 17.64 20.0 18.0 14.1 10.7 9.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$4 follow-up statements
278
WGUS83 KLSX 110208
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT FRI APR 10 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at
...Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-120208-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150413T0945Z/
/VNDI2.1.ER.150411T0100Z.150411T1800Z.150412T0945Z.NO/
908 PM CDT FRI APR 10 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* At 8:30 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast: The river will rise to near 19.1 feet by tomorrow early afternoon.
The river will fall below flood stage Sunday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/11 04/12 04/13 04/14 04/15
Kaskaskia River
Vandalia 18.0 18.00 18.5 17.7 13.6 10.6 9.2
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$296
WGUS83 KLSX 111615
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT SAT APR 11 2015
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This flood warning is a result of heavy rain this past week...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-121615-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150412T1800Z/
/VNDI2.1.ER.150411T0100Z.150411T0345Z.150411T1800Z.NO/
1115 AM CDT SAT APR 11 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Sunday.
* At 10:00 am Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is near crest now and will begin a downward trend
late tonight.
* Impact: At FS unprotcted farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/12 04/13 04/14 04/15 04/16
Kaskaskia River
Vandalia 18.0 17.97 15.8 11.7 9.8 8.8 8.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$600
WGUS83 KLSX 120134
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SAT APR 11 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at
...Vandalia
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-130134-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150413T1245Z/
/VNDI2.1.ER.150411T0100Z.150412T0600Z.150412T1245Z.NO/
834 PM CDT SAT APR 11 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* At 8 PM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast: The river will fall to near 8 feet by thursday morning and fall
below flood stage tomorrow morning.
* Impact: At 18.0 feet...Minor flooding begins. Unprotected farmland
begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/12 04/13 04/14 04/15 04/16
Kaskaskia River
Vandalia 18.0 18.16 18.1 12.3 9.3 8.4 8.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$379
WGUS83 KLSX 121149
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT SUN APR 12 2015
...The flood warning is cancelled for the following river in
Illinois...
Kaskaskia River at
Vandalia
.This will be the final statement for this flooding event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-121219-
/O.CAN.KLSX.FL.W.0010.000000T0000Z-150413T1245Z/
/VNDI2.1.ER.150411T0100Z.150412T0430Z.150412T0900Z.NO/
649 AM CDT SUN APR 12 2015
The Flood Warning is cancelled for
The Kaskaskia River at Vandalia.
* At 6:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage around 4:00 AM Sunday.
* Forecast: The river is forecast to continue to fall to near 9.3 feet
Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/13 04/14 04/15 04/16 04/17
Kaskaskia River
Vandalia 18.0 17.80 12.3 9.3 8.4 8.1 8.1
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:41 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 6:41 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 641 AM CDT Fri Apr 10 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 412 AM CDT Fri Apr 10 2015 Surface ridge to continue building into the region today behind the system that brought the active weather yesterday. However, a secondary cold front will slide through the region this afternoon, but will not see any clouds or precipitation with it. So cooler, less humid and mostly sunny skies to prevail today with northwest winds remaining gusty to near 25 mph at times. Byrd .LONG TERM: (Tonight through Thursday) Issued at 412 AM CDT Fri Apr 10 2015 Today's tranquil April conditions will hold into the start of the weekend. Surface ridge will work across the region tonight and then begin to loosen its grip over the area on Saturday as it drifts into the eastern U.S. This may allow an increase in high clouds as the day progresses, but the SE low level winds will continue to pump dry air into the FA from the retreating high, making for seasonal temps and moderate humidity levels. By Saturday night, increasing southerly flow will begin transporting lower tropospheric moisture from the Gulf Coast into the Plains. During this time, the lingering western remnants of the surface ridge will hold this moisture to our west, but on Sunday the breakdown of the surface ridge in our area will be complete, and this will allow the moisture to work its way into the mid-Mississippi Valley. This moisture return, along with broad isentropic ascent and several weak shortwaves, should lead to the return of showers and thunderstorms to most of the FA on Sunday, with the highest PoPs over the northwest half of the CWA will lift is progged to be strongest. This shower and thunderstorm threat should continue...and increase...on Sunday night as frontal boundary presses in the area and as strong upper level trof rotates east from the northern and central Plains. Showers and storms will gradually work their way south with the front on Monday and Monday night. This may be too slow ending the precip over the FA if the convection ahead of the front sets up an effective boundary that masks the actual front, but am concerned that UA pattern depicted by GFS and suggested by NAM will be allowing some shortwave energy into the area even after the frontal passage. Southward suppression of moisture and a bit of upper level ridging should mean dry weather by Tuesday. However, medium range guidance is pointing to more unsettled weather heading into the latter half of next week, first from a weak disturance in southern stream, and then from another robust upper level trof that is progged into the central CONUS by the end of the work week. Temperature-wise, the only period out of the ordinary will be tonight, as the chilly surface ridge will mean overnight lows from the upper 30s to lower 40s. Otherwise, readings for most of the 7 day period should be near mid-April averages. Only real change from guidance was on Sunday, where clouds and precip may hold temps down over at least northern sections of the CWA. Truett && .AVIATION: (For the 12z TAFs through 12z Saturday Morning) Issued at 641 AM CDT Fri Apr 10 2015 Skies have cleared out, so main forecast issue for the tafs will be the winds. Gusty winds to persist from the west today and pickup a bit as secondary cold front slides through this afternoon. Then as ridge settles in tonight, winds to be light and variable. Specifics for KSTL: Skies have cleared out, so main forecast issue for the metro area tafs will be the winds. Gusty winds to persist from the west today and pickup a bit as secondary cold front slides through this afternoon. Then as ridge settles in tonight, winds to be light and variable by 01z Saturday, then become southerly by 15z Saturday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 10, 6:06 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 606 AM CDT FRI APR 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 606 AM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS RETURNS ON SUNDAY THROUGH MONDAY...WITH ADDITIONAL STORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:04 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 26 min |
| Apr 9, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 13 min |
| Apr 9, 7:26 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 34 min |
| Apr 9, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Montgomery | 37 min |
| Apr 9, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 30 min |
| Apr 9, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 51 min |
| Apr 9, 8:23 PM CDT | Tornado Warning | LSX | Fayette | 14 min |
| Apr 9, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 30 min |
| Apr 9, 9:21 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 39 min |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.